MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/20/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composite mesh (composix mesh) on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the composite mesh (composix mesh).Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composite mesh (composix mesh) on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the composite mesh (composix mesh).Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with intestinal adhesions with recurrent incisional hernia with an umbilical hernia thereby underwent laparoscopic converted into open repair with implant of composix lp mesh (device #1).Per operative notes,¿ adhesions were removed.The hernias were identified and dissected and composix lp mesh (device #1) was placed and sutured.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent abdominal wall incisional hernia thereby underwent open repair with removal of composix lp mesh (device #1) and implant of allomax (device #2) mesh.Per operative notes, ¿wound was closed with sutures and allomax (device #2) was placed and secured with sutures.The previously placed mesh (device #1) in the fascia was noted.Dense adhesions of bowel to mesh (device #1) was removed.The composix lp mesh (device #1) was dissected and removed¿ (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia in subxiphoid position and recurrent ventral hernia thereby underwent open repair with implant of with implant of phasix flat mesh (device #3).Per operative notes, ¿the incisional hernia defect in the upper abdomen was closed with sutures and ventral hernia sac was dissected between the rib cage and sutured.A phasix flat mesh (device #3) was placed and secured with sutures.¿ (b)(6) 2019 - patient was diagnosed with multiple recurrent abdominal wall hernia thereby underwent open repair.Per operative notes, ¿dense adhesions were removed.The fascial defects were dissected and sutured.¿ (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of bard soft mesh (device #4).Per operative notes, ¿ adhesions with scar tissue were lysed.The midline fascia was closed with sutures and bard soft mesh (device #4) placed in the abdominal defect and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k) #.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2010) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b6, b7, d4, d.6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name), g4 (pma/510(k) #) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9532752
Report Number1213643-2019-12587
Device Sequence Number11457541
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(17)150528(10)HUUC1755
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number0134680
Device Lot NumberHUUC1755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age54 YR
Patient SexFemale